• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

aggressive thoughts

M

msrx5sw2

Member
Founding Member
Joined
Feb 3, 2008
Messages
17
hi all!

ive been getting really aggressive thoughts recently. thoughts which i cant really tell where theyre coming from. i imagine bad things happening to people around me and wonder what it would be like if i did something really crazy like jump up and down in a public place or a lecture and scream. i was diagnosed with psychosis a few months back, and am on risperidone 4mg once a day. my positive symptoms have all stopped, i still have negative symptoms like loss of energy and motivation, i may even be a bit depressed, i just dont know where these intrusive thoughts are coming from. has anyone else experienced them?
 
aphex2k

aphex2k

Active member
Joined
Nov 18, 2008
Messages
32
Location
Can't say...
Do you think your meds are making you sluggish?

Whats your daily diet and exercise like? A nice home cooked meal with veg and a brisk evening walk does wonders.
 
M

msrx5sw2

Member
Founding Member
Joined
Feb 3, 2008
Messages
17
yeh..im realy tired in the morning, sluggish and lethargic. i am eating healthily and go out to walk for about 30 mins a day....i just cant get rid of the thoughts!
 
aphex2k

aphex2k

Active member
Joined
Nov 18, 2008
Messages
32
Location
Can't say...
have you been on 4mg since the start then? has it always made you feel like this?
 
M

msrx5sw2

Member
Founding Member
Joined
Feb 3, 2008
Messages
17
no, i was on 6 mg for about 2 months, i got put on 4mg about 2 months ago..ive also put on 4 stone which hasnt made me feel good at all
 
aphex2k

aphex2k

Active member
Joined
Nov 18, 2008
Messages
32
Location
Can't say...
has your weight gain slowed down since you dropped from 6 to 4mg? it's a known side effect of risperidone unfortunately.

would you be up for a chat with your care co-ordinator or cpn about an alternative med?

or if you're generally happy with the med, just not the weight gain and sluggishness (which may be connected) are there any activity groups you could join? maybe a gym and swim group or a badminton/football group for a couple of sessions a week, as well as your walks?
 
M

msrx5sw2

Member
Founding Member
Joined
Feb 3, 2008
Messages
17
yeh, i do talk to my cpn about things, shes really supportive. ive now been put on an injecction and being weaned off of risperidone. hopefully the injection has less side affects. im hoping that the intrusive thoughts should minimalise too

thanks
 
A

alixelder

Guest
same here

i'm on 4mg of risperidone and have intrusive violent thoughts, have you had any success trying something different?
 
C

crazyjade90

Guest
Hi :)
I am also on Risperidone after being on Olanzapine & Aripiprazole which i didnt like but yes i can say i do experience intrusive thoughts but not as much i used to when i was very unwell. I used to experience command hellucinations also which didnt help my intrusive thoughts. I used to have them that many times and see my thoughts (hellucination) that i felt and i thought i HAD to act upon them which in 2 cases i actually did which then i got admitted to hospital first occasion 3months and the 2nd was 4 and half months :( I am glad i only went to hopsital though as they were that serious if i went just that 1step further i would of been sent down (prison). I can now say i am on track and doing well on my medication. Hopefully i never get unwell again and ecperience my very violent intrusive thoughts that disturbed me.
Thanks, Jade.
 
cateyes

cateyes

Well-known member
Joined
Dec 9, 2008
Messages
109
Location
New Jersey USA
i get them too... my pdoc calls them "intrusive thoughts"... they can be unnerving because they come out of nowhere... be grateful you have the insight to not act out the "idea"...
 
buddha443556

buddha443556

Member
Joined
May 21, 2011
Messages
15
My meds, antihistamines, are failing and intrusive thoughts are one of the symptoms of that ... among others.

Did you ever hear of neuroleptic-induced deficit syndrome? Probably not. Ever since Thorazine the sedative effects of antipsychotics have been well known: nonspecific sedation causing drowsiness and somnolence; and specific sedation causing psychomotor inhibition and psychic indifference. The sedative effects are really not needed by most patients. The term, neuroleptic‐induced deficit syndrome, has been around for a while and is a recognized side effect of any antipsychotic but the research not surprisingly isn't being funded.

One way to avoid neuroleptic‐induced deficit syndrome is the use of depot medication which allows for the lowest effective dose to be used.
 
Top